Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Excessive masturbation.Medicine?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
Is there a medication to control or even suppress lust? I am in a bitter divorce with my wife. These past few months, I thought I was still loving her but it turned out to be lust. I would "handle my business" thinking of her, and after "it was handled", I would stop thinking about her completely and in fact, I could even see myself completely alone and without her... for about 20-30 minutes. I realized that this must be lust, and the more I think about it, the more I believe it is lust as I really desire physical intimacy with her. So again, is there some medication I can take to suppress this desire at least until the divorce is finalized and I find someone new? Thanks.
Posted Fri, 20 Apr 2012 in Sexual Problems
Answered by Dr. Rakhi Tayal 6 hours later

Thanks for writing your query.

Libido is mainly controlled by the hormonal changes in our body.

It is a difficult task to decrease it for a short time. There are no specific medicines available to produce such an effect.

You can avoid all the foods which increase the lust like celery, raw oysters, banana,avocado, almonds, eggs, figs, garlic, chocolate,etc.

The other good way to avoid thinking about it is to keep yourself busy. Work out, do some kind of exercise, do a hobby, a part time job all night! Keeping your mind off of it is key.

The problem you have reported won't last for ever. The aforementioned measures should help you.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Follow-up: Excessive masturbation.Medicine? 17 hours later
Are there not brain pills that can affect ones libido? I believe the condition is called anorgasmia and can be caused by SSRI meds. Is that correct? Are libido and lust the same thing? Thanks for your help.
Answered by Dr. Rakhi Tayal 7 hours later

Thanks for writing back.

Anorgasmia is a type of sexual dysfunction in which a person cannot achieve orgasm, even with adequate stimulation. In males the condition is often related to delayed ejaculation. Anorgasmia can often cause sexual frustration.
Yes, SSRi's do produce this as a side effect. But in this condition the libido is not decreased but you are not able to perform which causes even bigger frustration.

Libido and lust are almost similar words.

There are no brain pills yet, proved right now to reduce lust.

I hope this information has been both informative and helpful for you. If there are additional concerns, I am available for your followups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor